Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 4, 2009, 2:42 PM MST for 19 counties in Colorado. It took effect at Mar 5, 2009, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 2:42 PM MST (21:42 UTC)
- In effect from
- Mar 5, 2009, 10:00 AM MST
- Expired
- Mar 5, 2009, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 22 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3052 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 042142 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 242 PM MST WED MAR 4 2009 COZ214>216-238>241-246-247-050545- /O.UPG.KBOU.FW.A.0002.090305T1700Z-090306T0100Z/ /O.NEW.KBOU.FW.W.0010.090305T1700Z-090306T0100Z/ /O.CON.KBOU.FW.W.0009.000000T0000Z-090305T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 242 PM MST WED MAR 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING STILL REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...214...215...216...238...239...240...241...246...247. SOUTHWEST WINDS WILL CONTINUE ALONG THE EAST SLOPES OF THE FRONT RANGE...IN SOUTH PARK...AND ALONG THE PALMER DIVIDE THROUGH EARLY THIS EVENING...THEN DECREASING. SPEEDS OF 20 TO 35 MPH WILL BE COMMON. THE WINDS WILL COMBINE WITH HUMIDITIES IN THE 5 TO 10 PERCENT RANGE...NEAR RECORD WARMTH...AND DRY FUELS TO CREATE VERY HIGH TO EXTREME FIRE DANGER. WHILE HUMIDITIES WILL INCREASE OVERNIGHT...THE WINDS WILL CONTINUE WITH MILD TEMPERATURES IN AND NEAR THE FOOTHILLS. BY LATE THURSDAY MORNING...SOUTHWEST WINDS WILL INCREASE ACROSS ALL OF NORTHEAST COLORADO WITH SPEEDS OF 20 TO 35 MPH. HIGHER GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS THE FRONT RANGE FOOTHILLS. DESPITE SLIGHTLY COOLER TEMPERATURES ON THURSDAY...RELATIVE HUMIDITY LEVELS ARE STILL EXPECTED TO RANGE FROM 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ COZ242>245-248>251-050545- /O.UPG.KBOU.FW.A.0002.090305T1700Z-090306T0100Z/ /O.NEW.KBOU.FW.W.0010.090305T1700Z-090306T0100Z/ NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 242 PM MST WED MAR 4 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...242...243...244...245...248...249...250...251. SOUTHWEST WINDS ARE EXPECTED TO INCREASE BY THURSDAY AFTERNOON WITH WIND SPEEDS OF 20 TO 35 MPH. IN ADDITION...UNSEASONABLY WARM AND VERY DRY CONDITIONS WILL REMAIN IN PLACE WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT BY THURSDAY AFTERNOON. THE COMBINATION OF THESE FACTORS ALONG WITH VERY DRY FUELS WILL CREATE VERY HIGH TO EXTREME FIRE DANGER ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ ENTREKIN
5 follow-up statements
000 WWUS85 KBOU 050306 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 806 PM MST WED MAR 4 2009 COZ214>216-238>241-246-247-051115- /O.CAN.KBOU.FW.W.0009.000000T0000Z-090305T0300Z/ /O.CON.KBOU.FW.W.0010.090305T1700Z-090306T0100Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 806 PM MST WED MAR 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY FOR WARM TEMPERATURES...GUSTY WINDS AND DRY FUELS... ...RED FLAG WARNING IS CANCELLED FOR THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING FOR WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES ...214...215...216...238...239...240...241...246...247. SOUTHWEST WINDS ALONG THE EAST SLOPES OF THE FRONT RANGE...IN SOUTH PARK...AND ALONG THE PALMER DIVIDE HAVE DIMINISHED THIS EVENING AND COOLER TEMPERATURES HAVE ALLOWED RELATIVE HUMIDITIES TO RISE. FIRE DANGERS ALONG THE FRONT RANGE AND PALMER DIVIDE HAVE EASED FOR TONIGHT. SOUTHWEST WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING ACROSS ALL OF NORTHEAST COLORADO WITH SPEEDS OF 20 TO 35 MPH. HIGHER GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS THE FRONT RANGE FOOTHILLS. DESPITE SLIGHTLY COOLER TEMPERATURES ON THURSDAY...RELATIVE HUMIDITY LEVELS ARE STILL EXPECTED TO RANGE FROM 10 TO 15 PERCENT. VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED TO DEVELOP AGAIN BY THURSDAY AFTERNOON AS THE DRY...WARM AND WINDY WEATHER CONTINUES ACROSS COLORADO. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ COZ242>245-248>251-051115- /O.CON.KBOU.FW.W.0010.090305T1700Z-090306T0100Z/ NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 806 PM MST WED MAR 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY FOR WARM TEMPERATURES...GUSTY WINDS AND DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...242...243...244...245...248...249...250...251. SOUTHWEST WINDS ARE EXPECTED TO INCREASE BY THURSDAY AFTERNOON WITH WIND SPEEDS OF 20 TO 35 MPH. IN ADDITION...UNSEASONABLY WARM AND VERY DRY CONDITIONS WILL REMAIN IN PLACE WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT BY THURSDAY AFTERNOON. THE COMBINATION OF THESE FACTORS ALONG WITH VERY DRY FUELS WILL CREATE VERY HIGH TO EXTREME FIRE DANGER ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
000 WWUS85 KBOU 051021 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 321 AM MST THU MAR 5 2009 COZ214>216-238>251-051700- /O.CON.KBOU.FW.W.0010.090305T1700Z-090306T0100Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 321 AM MST THU MAR 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...214...215...216...238...239...240...241...242...243...244... 245..246...247...248...249...250...251. SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE REGION BY THIS AFTERNOON WITH WIND SPEEDS OF 20 TO 35 MPH. SOME STRONGER GUSTS TO 50 MPH ARE POSSIBLE...ESPECIALLY IN AND NEAR THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE. UNSEASONABLY WARM AND VERY DRY CONDITIONS WILL REMAIN IN PLACE WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT. THE COMBINATION OF THESE FACTORS ALONG WITH VERY DRY FUELS WILL CREATE VERY HIGH TO EXTREME FIRE DANGER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
000 WWUS85 KBOU 051547 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 847 AM MST THU MAR 5 2009 COZ214>216-238>251-060000- /O.CON.KBOU.FW.W.0010.090305T1700Z-090306T0100Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 847 AM MST THU MAR 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...214...215...216...238...239...240...241...242...243...244... 245...246...247...248...249...250...251. RED FLAG CONDITIONS HAVE ALREADY DEVELOPED ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE DENVER AREA...AND ALSO ACROSS THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE REGION. SOUTHWEST WINDS HAVE INCREASED TO 2O TO 35 MPH WITH RELATIVE HUMIDITIES AROUND 10 PERCENT. FURTHER EAST ACROSS THE NORTHEAST PLAINS...SOUTHWEST WINDS ARE EXPECTED TO INCREASE BY LATER THIS MORNING WITH WIND SPEEDS OF 25 TO 35 MPH. SOME STRONGER GUSTS TO 50 MPH ARE POSSIBLE...ESPECIALLY IN AND NEAR THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE. UNSEASONABLY WARM AND VERY DRY CONDITIONS WILL REMAIN IN PLACE WITH RELATIVE HUMIDITIES DROPPING BELOW 10 PERCENT. THE COMBINATION OF THESE FACTORS ALONG WITH VERY DRY FUELS WILL CREATE VERY HIGH TO EXTREME FIRE DANGER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SWE
000 WWUS85 KBOU 052256 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 356 PM MST THU MAR 5 2009 COZ214>216-238>251-060100- /O.CON.KBOU.FW.W.0010.000000T0000Z-090306T0100Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 356 PM MST THU MAR 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...214...215...216...238...239...240...241...242...243...244... 245...246...247...248...249...250...251. EXTREME FIRE CONDITIONS CONTINUE THIS AFTERNOON WITH GUSTY WINDS CONTINUING IN THE 30 TO 45 MPH RANGE...WHILE HUMIDITY LEVELS HAVE FALLEN BELOW 10 PERCENT IN MOST LOCALES. A COLD FRONT CONTINUES TO MOVE SOUTHWARD ACROSS THE EASTERN PLAINS AS WINDS HAVE BEEN SHIFTING NORTHWEST BEHIND THE FRONT. WINDS WILL CONTINUE TO DECREASE DURING THE EVENING HOURS AS HUMIDITY LEVELS MAKE A SLOW RECOVERY. THE COMBINATION OF THESE FACTORS ALONG WITH VERY DRY FUELS WILL CREATE VERY HIGH TO EXTREME FIRE DANGER THROUGH THE REST OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SWE
000 WWUS85 KBOU 060058 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 558 PM MST THU MAR 5 2009 COZ214>216-238>251-060200- /O.EXP.KBOU.FW.W.0010.000000T0000Z-090306T0100Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 558 PM MST THU MAR 5 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES ...214...215...216...238...239...240...241...242...243...244... 245...246...247...248...249...250...251. TEMPERATURES HAVE COOLED BEHIND A COLD FRONT THAT MOVED OVER NORTHEAST COLORADO THIS AFTERNOON. WINDS ARE ALSO EXPECTED TO DIMINISH THROUGH THE EVENING HOURS...BRINGING AN END TO THE THREAT OF DANGEROUS FIRE CONDITIONS. EARLIER THIS AFTERNOON...LARGE GRASS FIRES BURNED FIELDS IN THE NORTHEAST CORNER OF LOGAN COUNTY AND TO THE SOUTH OF FORT MORGAN IN MORGAN COUNTY. WITH LESS WIND AND SLIGHTLY COOLER TEMPERATURES EXPECTED ON FRIDAY...FIRE CONDITIONS ARE NOT FORECAST TO BE AS EXTREME AS THEY HAVE BEEN OVER THE PAST FEW DAYS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 4, 2:20 PM MST, 22 minutes earlier.
Area forecast discussion, Mar 4, 2:20 PM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 220 PM MST WED MAR 4 2009 .SHORT TERM...MAIN CONCERNS FOR THE NEXT 24 HOURS IS AGAIN HIGH FIRE DANGER ACROSS THE EASTERN PORTIONS OF THE CWA. CURRENT RED FLAG WARNING FOR FOOTHILLS/ADJ PLAINS ON-GOING WITH SFC WINDS IN THE 20-30KT RANGE AND RH LVLS HAVE DROPPED BELOW 10 PERCENT AT MOST LOCALES IN/NR THE FRONT RANGE. LATEST WINDS HAVE DROPPED OFF A BIT AS PLATTEVILLER PROFILER ALSO SHOWING A BIT OF DECREASE IN THE MIXED LAYER. WILL STILL LET THE CURRENT WARNING CONTINUE THRU THIS EVENING WITH THE VERY DRY CONDITIONS. LOOKS LIKE A REPEAT PERFORMANCE FOR THURSDAY AFTERNOON AS STRONG SW WINDS WILL AGAIN MIX DOWN BELOW 650MB. THERE WILL BE SOME SLIGHTLY COOLER AIR IN THE MID LEVELS WHICH WILL FILTER INTO THE AREA. EVEN WITH THE COOLING...RH LVLS SHOULD STILL DROP TO 10-15 PERCENT RANGE. THE STRONGER WINDS WILL ALSO SPREAD FURTHER EAST THU AFTN SO WILL EXPECT WINDS IN THE 20-30KT RANGE EVEN OVER THE FAR NERN CO. WILL GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH TO RED FLAG WARNINGS FOR ALL OF NERN CO...INCLUDING THE FRONT RANGE FOOTHILLS/PARK COUNTY. MOISTURE WILL BE INCREASING OVER THE MOUNTAINS AND MAY EVEN GENERATE SOME SHOWERS BY THU AFTN. BEST CHANCE WILL BE OVER ZONE 31 SO WILL GO WITH HIGHEST POPS THERE WITH BEST OROGRAPHIC FLOW...STEEP LAPSE RATES AND PROXIMTY TO JET RIDING ACROSS UTAH AND CENTRAL WYOMING. .LONG TERM...A MODERATE TO STRONG SOUTHWESTERLY FLOW ALOFT WILL DECREASE THURSDAY EVENING ONLY TO INCREASE AGAIN FRIDAY AFTERNOON. THE GUSTY SURFACE WINDS WILL BE DECREASING AS A FRONTAL BOUNDARY DROPS SOUTH OVER THE PLAINS TURNING TO A WEAK UPSLOPE DIRECTION AND A SLIGHT MOISTENING OF THE AIRMASS. NO PRECIPITATION IS EXPECTED HOWEVER. SOME GUSTY WINDS ARE AGAIN EXPECTED ON FRIDAY HOWEVER MOISTURE WILL BE INCREASING AND HIGH CLOUDS WILL KEEP TEMPERATURES DOWN AS WELL AS THE FIRE DANGER...AND SHOULD CONTINUE TO LESSEN FROM THROUGH TUESDAY. BY FRIDAY...AN UPPER LEVEL TROUGH EXTENDING FROM THE NRN ROCKIES AND INTO THE GREAT BASIN AREA WILL MOVE FURTHER EAST. MOISTURE WILL INCREASE FROM WEST TO EAST WITH THIS SYSTEM BEGINNING TO AFFECT THE MOUNTAINS FRIDAY THEN MOVE ACROSS NRN CO ON SATURDAY. MODELS SHOW A SURFACE LOW FORMING OVER SERN CO AND SHOULD MOISTEN UP THE LOWER LEVELS IF IT DOES WHAT THE MODELS SUGGEST...BUT THE AMOUNT DEPENDS ON THE EXACT POSITION. IF ITS FURTHER N THEN IT WILL BE DRIER. HAVE KEPT THE ERN PLAINS WITH 20 PERCENT POPS...THEN INCREASED THE CHANCE THE FURTHER WEST AGAINST THE FOOTHILLS. TEMPERATURES WILL DECREASE AS A SHORT WAVE RIDGE WITH NORTHWESTERLY FLOW MOVES OVER CO LATE SATURDAY NIGHT HOWEVER STILL BE NEAR NEAR NORMAL. THE RIDGE WILL ALSO MOVE OUT ANY PRECIP CHANCES FOR THE PLAINS BY EARLY SUNDAY. A SOUTHWESTERLY FLOW ALOFT WILL REDEVELOP OVER CO SUNDAY NIGHT AHEAD OF THE NEXT POTENTIAL STORM SYSTEM. THIS FEATURE WILL DROP OUT OF THE PACIFIC NORTHWEST AND MOST LIKELY IMPACT THE MOST OF THE STATE MONDAY. CURRENT GRIDS LOOKS REASONABLE SO WILL CONTINUE THE CHANCE OF SNOW IN THE MOUNTAINS MONDAY...WITH A SLIGHT CHANCE OVER THE NERN PLAINS MONDAY NIGHT. MUCH COOLER TEMPERATURES LOOK FOLLOW THIS SYSTEM TUESDAY WITH HIGHS IN THE 30S AND LOW IN THE TEENS. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THURSDAY. SURFACE WINDS STILL THE BIGGEST CONCERN. THE STRONG SW WINDS WILL TAPER OFF THIS EVENING WITH TYPICAL DRAINAGE WINDS TNT...EXCEPT A BIT MORE OF A SW COMPONENT. SOUTHWEST WINDS WILL INCREASE IN THE 15-17Z RANGE ON THURSDAY WITH SPEEDS IN THE 20-35KT RANGE. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 8 PM FOR THE FRONT RANGE FOOTHILLS...SOUTH PARK...AND ADJACENT PLAINS...FIRE ZONES 214>216..238>241..246 AND 247. RED FLAG WARNING FOR FRONT RANGE FOOTHILLS...SOUTH PARK AND NERN PLAINS FROM 10 AM UNTIL 6 PM THURSDAY...FIRE ZONES 214>216..238>251. ENTREKIN/KRIEDERMAN
Hazardous weather outlook, Mar 4, 9:52 AM MST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 952 AM MST WED MAR 04 2009 COZ030>051-051300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 952 AM MST WED MAR 04 2009 ...HIGH FIRE DANGER TODAY FOR THE FRONT RANGE FOOTHILLS...PALMER DIVIDE...AND ADJACENT PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE OVER THE FRONT RANGE AND ADJACENT PLAINS THIS AFTERNOON. GUSTS UP TO 45 MPH CAN BE EXPECTED OVER THE FOOTHILLS AND ACROSS THE PALMER DIVIDE REGION. THE WINDS WILL COMBINE WITH NEAR RECORD WARMTH...LOW HUMIDITIES...AND DRY FUELS TO PRODUCE VERY HIGH TO EXTREME FIRE DANGER IN THE FOOTHILLS...SOUTH PARK...AND AREAS FROM FORT COLLINS TO DENVER AND EAST TO LIMON. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS UNTIL 8 PM THIS EVENING. THE NORTHEAST CORNER OF COLORADO WILL NOT HAVE AS MUCH WIND. WINDS WILL CONTINUE IN THE MOUNTAINS AND FOOTHILLS OVERNIGHT WITH SOME DECREASE ON THE PLAINS. IT WILL STILL BE MILD AND WINDY IN AND NEAR THE FOOTHILLS THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG GUSTY WINDS CAN BE EXPECTED AGAIN OVER MUCH OF THE THE REGION ON THURSDAY. THE WINDS WILL BE STRONGEST IN AND NEAR THE FRONT RANGE FOOTHILLS WITH GUSTS TO 60 MPH POSSIBLE. FURTHER EAST...WESTERLY WINDS FROM 20 TO 35 MPH WILL OCCUR WITH GUSTS TO 45 MPH. ALTHOUGH IT WILL BE COOLER...TEMPERATURES WILL REMAIN WELL ABOVE NORMAL WITH VERY DRY CONDITIONS CONTINUING. A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF THE REGION ON THURSDAY. WEST OF THE CONTINENTAL DIVIDE DIVIDE THERE WILL BE A SLIGHT CHANCE OF SNOW. THE CHANCE OF SNOW WILL INCREASE OVER THE MOUNTAINS FOR FRIDAY INTO SATURDAY WITH A SLIGHT CHANCE OF SNOW OR RAIN AND SNOW SPREADING INTO THE NORTHEAST PLAINS. IT WILL REMAIN UNSETTLED WITH ANOTHER CHANCE OF SNOW EXPECTED TO IMPACT THE AREA FOR MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ENTREKIN/KRIEDERMAN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:34 AM MST | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 8 more | 17 hr |
Nearby
Red Flag Warnings in Colorado, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.